MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1190400
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hernia (2240)
Date of Event 07/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per the medical records review, about 2 years 8 months post implant of phasix mesh, patient was diagnosed with hernia recurrence.The instructions-for-use supplied with the device list hernia recurrence as a possible complication.This emdr represents the phasix mesh (device #2).An additional supplemental emdr was submitted to represent the ventrio st (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Per information provided by patient's attorney: on (b)(6) 2013 - patient was diagnosed with incarcerated ventral hernia thereby underwent laparoscopic ¿ open repair with the implant of ventrio st (device #1).Per operative notes, "an oblique incision was made down through the previous mesh and a defect was noted with a large piece of omentum incarcerated within hernia, this was resected along with the sac.The small bowel was reduced into the abdominal cavity.A circular piece of ventrio st mesh (device #1) was placed in the abdominal cavity and tacked to the anterior abdominal wall.Then the old mesh and external oblique was closed." (note, no product identifiers found for the previous mesh) on (b)(6) 2014 - patient visited hospital for abdominal pain and fever.On (b)(6) 2014 - patient was diagnosed with infected mesh with recurrent incisional hernia, sepsis thereby underwent component separation, hernia repair with removal of the mesh (device #1) and implanted with phasix mesh (device #2).Per operative notes, "we were able to identify several layers of mesh as overlay well incorporated into the fascia.On dissection, we were able to identify infected mesh (device #1) and was excised off the fascia and facial defect.The hernia sac was kept intact and a small piece of phasix mesh (device #2) was secured over the defect with tacks.Then wound vac was applied.¿ attorney alleges that the patient had abscess, infection, hernia recurrence, mesh excision, pain and emotional injuries.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key18562545
Report Number1213643-2024-090247
Device Sequence Number18173795
Product Code OOD
UDI-Device Identifier00801741077692
UDI-Public(01)00801741077692
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2016
Device Catalogue Number1190400
Device Lot NumberHUYBTP04
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2024
Initial Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale
Patient Weight156 KG